advertisement
Question
Posted by: Lana | 2012/05/19

What happened to me

Hi.....I have been having some stress in my relationship with my long married husband.....He is emotionally going through tough time with workstress and some personal stuff....This made him to withdraw emotionally and lately physicly.....His quetness made me suspicious and anxious.
Today in the car I asked him again to open up to me more and let me into his world...he got irritated with me, starting to shout and talk louder and kept on telling me he is an introvert and wont be able to change and I must accept it......The screaming, blaming and all made me feel so overwhelmed and rejected that I lost control....I started screaming histerically, crying swinging my hands and body...I just could not stop! I even loosen my safety belt and opened the car door! I wanted to jump out! My husband stopped the car...I got terrible chest pain and he held me to try and get my breathing regular again....as I sat there I noticed the top of my hand was bleeding....then I saw I had brushed it against the car roof....I also sustained bruises on my arm...I didnt have the foggiest idea how and when this happened! The psychiatrist who treats my young son has put me on very low dose Zoloft, but I stopped it 3 days ago, because it makes me lethargic and emotionaly blunted...I started using it again tonight.....What has happened to me, that I so totally lost control....I am ussually a well behaved mother, who others come to for advise and support. I feel so terribly embaressed and foolish and guilty for this stupid behaviour!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

We all react to stressful situations differently ; some react as you did, and get, as it were, caried away on the tide of their own emotional storm. And some of us, when at a peak of anxiety, tend to switch off and dissociate, not registering part of whatever is going on.
But frankly, I don't understand the sense of giving anyone a "low dose" of Zoloft or any other antidepressant. For any such drug to be useful, it has to be helped to reach a certain minimum blood level and have time ( usually 2 weeks of so ) to reach its full potential. Too small a dose may still produce side-effects, but no benefits at all. Yes, especially if one is prone to side-effects, one might start at a lower dose for a week or so before increasing it to a more usual dose. But to aim at and stay at a lower than usual dose, makes no point at all, to me.
SOme people do complain of the sensation of a degree of emotional blunting when on this family of ADs ( though if it helps them avoid the sort of emotional crisis you went through, that's not necessarily a bad thing !)
It sounds as though the doc seeing your child helped out as a kindness, but if you are experiencing any continuing problems, then it'd be wise to see a shrink in your own right, for a full assessment and a discussion of treatment options. Maybe a really good psychologist offering CBT ( COgnitive-Behaviour Therapy ) which is effective in depression, anxiety and other situations, could help you regain self-control and handle stresses and crises better, than meds.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: lana | 2012/05/20

Maria, I was on Zoloft for 5 months, but only on 25 mg....I stopped it myself, but didn''t experience any physical withdrawel symptoms....

Reply to lana
Posted by: cybershrink | 2012/05/20

We all react to stressful situations differently ; some react as you did, and get, as it were, caried away on the tide of their own emotional storm. And some of us, when at a peak of anxiety, tend to switch off and dissociate, not registering part of whatever is going on.
But frankly, I don't understand the sense of giving anyone a "low dose" of Zoloft or any other antidepressant. For any such drug to be useful, it has to be helped to reach a certain minimum blood level and have time ( usually 2 weeks of so ) to reach its full potential. Too small a dose may still produce side-effects, but no benefits at all. Yes, especially if one is prone to side-effects, one might start at a lower dose for a week or so before increasing it to a more usual dose. But to aim at and stay at a lower than usual dose, makes no point at all, to me.
SOme people do complain of the sensation of a degree of emotional blunting when on this family of ADs ( though if it helps them avoid the sort of emotional crisis you went through, that's not necessarily a bad thing !)
It sounds as though the doc seeing your child helped out as a kindness, but if you are experiencing any continuing problems, then it'd be wise to see a shrink in your own right, for a full assessment and a discussion of treatment options. Maybe a really good psychologist offering CBT ( COgnitive-Behaviour Therapy ) which is effective in depression, anxiety and other situations, could help you regain self-control and handle stresses and crises better, than meds.

Reply to cybershrink
Posted by: Maria | 2012/05/19

Did you gradually taper off the Zoloft with the help of your doc, or did you just stop cold turkey? How long have you taken Zoloft?

Reply to Maria

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement